Alert archive / Texas / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 362, NWS Norman, OK

June 27, 2021Foard County, Hardeman County, Knox County, Texas

NWS Norman, OK issued this severe thunderstorm warning at Jun 27, 2021, 12:08 AM CDT for Foard County, Hardeman County, Knox County, Texas. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 27, 2021, 12:08 AM CDT (05:08 UTC)
Expired
Jun 27, 2021, 1:00 AM CDT
In force
52 min
Issued by
NWS Norman, OK
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Foard County, TX, Hardeman County, TX, Knox County, TX

The radar

The Altus AFB radar (KFDR), 96 km from the middle of the area, began a volume at 05:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 26, 3:48 PM CDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 5.1 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2021-06-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 667 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2021-06-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -64 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
667 J/kg
Mixed-layer CIN
-20 J/kg
Mixed-layer LCL
1505 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
-64 m²/s²
0-3 km storm-relative helicity
-4 m²/s²
Significant tornado parameter
-0.1
Supercell composite
-1.2

Open this sounding in Storm Lab

The text

As transmitted.

512 
WUUS54 KOUN 270508
SVROUN
TXC155-197-275-270600-
/O.NEW.KOUN.SV.W.0362.210627T0508Z-210627T0600Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Norman OK
1208 AM CDT Sun Jun 27 2021

The National Weather Service in Norman has issued a

* Severe Thunderstorm Warning for...
  Foard County in northern Texas...
  Northwestern Knox County in northern Texas...
  Southeastern Hardeman County in northern Texas...

* Until 100 AM CDT.

* At 1207 AM CDT, severe thunderstorms were located along a line
  extending from 14 miles east of Chalk to 5 miles west of Truscott,
  moving northeast at 40 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Crowell, Chillicothe, Margaret, Medicine Mound, Thalia, Truscott,
  Copper Breaks State Park and Rayland.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3401 10005 3431 9948 3382 9948 3364 9999
      3383 10000 3384 10005
TIME...MOT...LOC 0507Z 230DEG 33KT 3395 10001 3375 9991 

HAIL...1.00IN
WIND...60MPH
 
$$

Mahale
2 follow-up statements
835 
WWUS54 KOUN 270514
SVSOUN

Severe Weather Statement
National Weather Service Norman OK
1214 AM CDT Sun Jun 27 2021

TXC155-197-275-270600-
/O.CON.KOUN.SV.W.0362.000000T0000Z-210627T0600Z/
Foard TX-Knox TX-Hardeman TX-
1214 AM CDT Sun Jun 27 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 AM CDT
FOR FOARD...NORTHWESTERN KNOX AND SOUTHEASTERN HARDEMAN COUNTIES...

At 1213 AM CDT, severe thunderstorms were located along a line
extending from 13 miles west of Crowell to 3 miles northwest of
Truscott, moving northeast at 40 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Crowell, Chillicothe, Margaret, Medicine Mound, Thalia, Truscott,
Copper Breaks State Park and Rayland.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3401 10005 3431 9948 3382 9948 3368 9987
TIME...MOT...LOC 0513Z 230DEG 33KT 3399 9996 3379 9986 

HAIL...<.75IN
WIND...60MPH
 
$$

Mahale
958 
WWUS54 KOUN 270544
SVSOUN

Severe Weather Statement
National Weather Service Norman OK
1244 AM CDT Sun Jun 27 2021

TXC275-270554-
/O.CAN.KOUN.SV.W.0362.000000T0000Z-210627T0600Z/
Knox TX-
1244 AM CDT Sun Jun 27 2021

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN KNOX COUNTY IS
CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

LAT...LON 3431 9948 3382 9948 3380 9953 3380 9956
      3379 9956 3379 9957 3380 9958 3378 9958
      3408 9991
TIME...MOT...LOC 0544Z 235DEG 32KT 3413 9977 3389 9952 

$$

TXC155-197-270600-
/O.CON.KOUN.SV.W.0362.000000T0000Z-210627T0600Z/
Foard TX-Hardeman TX-
1244 AM CDT Sun Jun 27 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 AM CDT
FOR SOUTHEASTERN FOARD AND SOUTHEASTERN HARDEMAN COUNTIES...

At 1244 AM CDT, severe thunderstorms were located along a line
extending from 8 miles northwest of Margaret to 6 miles south of
Thalia, moving northeast at 35 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Crowell, Chillicothe, Margaret, Medicine Mound, Thalia, Copper Breaks
State Park and Rayland.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3431 9948 3382 9948 3380 9953 3380 9956
      3379 9956 3379 9957 3380 9958 3378 9958
      3408 9991
TIME...MOT...LOC 0544Z 235DEG 32KT 3413 9977 3389 9952 

HAIL...<.75IN
WIND...60MPH
 
$$

Mahale

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 11:11 PM CDT, 57 minutes earlier.

Area forecast discussion, Jun 26, 11:11 PM CDT, 57 minutes before
Area Forecast Discussion
National Weather Service Norman OK
1111 PM CDT Sat Jun 26 2021

...New AVIATION...

.SHORT TERM...
(This evening through Sunday)
Issued at 122 PM CDT Sat Jun 26 2021

Heavy rainfall and flooding remains the main impact in the short
term. Overhead a longwave trough has been steadily pushing in while
anomalously high moisture (PWATs up to 2 standard deviations above
normal) flows over a stalling front. The front is expected to
establish itself more or less along the I-44 corridor (reflected in
our forecast with higher PoPs/QPF). Additional rainfall amounts of 2-
6 inches are possible over the next 24 hours as this pattern
persists into tomorrow. A flood watch remains in effect through
tomorrow afternoon.

Decent instability (1000-2000 joules MUCAPE) will support a few
strong to severe storms this afternoon (especially toward western
north Texas), though deep level shear remains weak (30-35 knots).

Day

&&

.LONG TERM...
(Sunday night through next Friday)
Issued at 122 PM CDT Sat Jun 26 2021

Rainy continues to be the theme through the long term as the upper
level low becomes cut off over / southwest of the Great Lakes
region. Though there is some variation in the depth and positioning
of the wobbling upper low, nearly all ensemble solutions keep daily
rain chances in the forecast through next Friday (after that,
there's differences in how soon the upper low departs). However,
with the front washing out early next week, rainfall amounts will
likely decrease some from what we're looking at in the short term.

Under this pattern, skies will remain mostly cloudy and highs will
be in the 80s (below average).

Day

&&

.AVIATION...
(06Z TAFS)
Issued at 1105 PM CDT Sat Jun 26 2021

A large area of thunderstorms over west Texas will join with other
storms that extended from southwest Oklahoma to northeast
Oklahoma at 04Z. This conglomeration of storms will then work its
way northeast overnight, providing several hours of heavy rain,
reduced visibilities and low ceilings for much of our forecast
area. Showers and storms will become much more scattered in
nature after sunrise, so forecasts of their timing and location
will be extremely imprecise at any given point. These showers and
storms will continue off and on through the remainder of the
forecast period.

CmS
&&

.UPPER AIR...
Issued at 638 PM CDT Sat Jun 26 2021

No flights are planned at this time.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  68  79  68  80 /  90  60  60  70
Hobart OK         67  81  66  81 /  90  40  60  60
Wichita Falls TX  70  86  69  83 /  80  40  60  70
Gage OK           65  83  65  81 /  30  10  30  40
Ponca City OK     68  80  68  82 /  80  60  40  60
Durant OK         73  88  70  85 /  30  40  50  80

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Flood Watch through Sunday afternoon for OKZ004>042-044>046.

TX...Flood Watch through Sunday afternoon for TXZ083>090.

&&

SHORT TERM...14
LONG TERM....14
AVIATION...23
Hazardous weather outlook, Jun 26, 12:36 PM CDT, 11 hours 32 minutes before
Hazardous Weather Outlook
National Weather Service Norman OK
1236 PM CDT Sat Jun 26 2021

OKZ004>048-050>052-TXZ083>090-271745-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
1236 PM CDT Sat Jun 26 2021

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.

.DAY ONE...Today and Tonight...

.Thunderstorms...
There is a slight risk for severe thunderstorms today from central
toward southwestern Oklahoma and adjacent parts of northern Texas.
Most of these would occur this afternoon and evening. Large hail
and damaging winds are both possible.

.Heavy Rainfall...
There is a moderate risk for flash flooding along a wide swath
surrounding I-44 all across central and southwestern Oklahoma and
southwestward into northern Texas. Two to four inches of rain has
already fallen across portions of central Oklahoma, and three to
six inches of additional rainfall is expected in this region
before sunrise Sunday. A flood watch remains in effect.

.DAYS TWO THROUGH SEVEN...Sunday through Thursday...

.Thunderstorms...
Thunderstorm chances will continue through Thursday.

.Heavy Rainfall...
Heavy rainfall is likely into the daytime Sunday. A flood watch is
in effect through Sunday afternoon for the same areas as mentioned
above.

Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.

In the hours before

Special weather statement, Jun 26, 6:31 PM CDT, 5 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
631 PM CDT Sat Jun 26 2021

OKZ037-038-044-270000-
Tillman OK-Cotton OK-Comanche OK-
631 PM CDT Sat Jun 26 2021

...SIGNIFICANT WEATHER ADVISORY FOR eastern Tillman...northwestern
Cotton and southwestern Comanche Counties Until 700 PM CDT...

AT 628 PM CDT, strong thunderstorms were along a line extending from
7 miles south of Indiahoma to near Hollister, moving east at 20 MPH.

HAZARDS INCLUDE...
Wind gusts to 50 MPH...
Flooding in areas of poor drainage...

Locations impacted include...
Northwestern Lawton, Frederick, Grandfield, Chattanooga, Faxon,
Hollister and Loveland.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3435 9906 3459 9891 3463 9845 3438 9856
      3421 9870
TIME...MOT...LOC 2328Z 274DEG 18KT 3451 9876 3435 9886

Mahale
Special weather statement, Jun 26, 8:46 PM CDT, 3 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
846 PM CDT Sat Jun 26 2021

OKZ022-270215-
Washita OK-
846 PM CDT Sat Jun 26 2021

...SIGNIFICANT WEATHER ADVISORY FOR west central Washita County Until
915 PM CDT...

AT 843 PM CDT, a strong thunderstorm was located 7 miles southwest of
Burns Flat, moving northeast at 10 MPH.

HAZARDS INCLUDE...
Hail up to one-half inch diameter...
Wind gusts to 40 MPH...
Minor flooding in areas of poor drainage...

This storm will remain over mainly rural areas of west central
Washita County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3536 9922 3533 9915 3525 9916 3522 9936
      3523 9937 3530 9937
TIME...MOT...LOC 0143Z 241DEG 10KT 3528 9928

Mahale
Special weather statement, Jun 26, 10:17 PM CDT, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
1017 PM CDT Sat Jun 26 2021

TXZ084-270345-
Foard TX-
1017 PM CDT Sat Jun 26 2021

...SIGNIFICANT WEATHER ADVISORY FOR western Foard County Until 1045
PM CDT...

AT 1014 PM CDT, strong thunderstorms were along a line extending from
4 miles southeast of Swearingen to 9 miles east of Chalk, moving east
at 10 MPH.

HAZARDS INCLUDE...
Hail up to one-half inch diameter...
Wind gusts to 50 MPH...
Minor flooding in areas of poor drainage...

These storms will remain over mainly rural areas of western Foard
County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3415 10005 3416 9988 3414 9986 3384 9986
      3384 10005
TIME...MOT...LOC 0314Z 252DEG 9KT 3410 10009 3386 10007

Mahale
Special weather statement, Jun 26, 10:38 PM CDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
1038 PM CDT Sat Jun 26 2021

OKZ036-270415-
Jackson OK-
1038 PM CDT Sat Jun 26 2021

...SIGNIFICANT WEATHER ADVISORY FOR northeastern Jackson County Until
1115 PM CDT...

AT 1037 PM CDT, a strong thunderstorm was located near Altus, moving
east at 5 MPH.

HAZARDS INCLUDE...
Hail up to one-half inch diameter...
Wind gusts to 40 MPH...
Flooding in areas of poor drainage...

Locations impacted include...
Altus, Friendship and Altus Air Force Base.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3458 9941 3467 9946 3475 9923 3459 9920
TIME...MOT...LOC 0337Z 258DEG 4KT 3467 9932

Mahale
Special weather statement, Jun 26, 11:49 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
1149 PM CDT Sat Jun 26 2021

OKZ026-270515-
Lincoln OK-
1149 PM CDT Sat Jun 26 2021

...SIGNIFICANT WEATHER ADVISORY FOR northwestern Lincoln County Until
1215 AM CDT...

AT 1146 PM CDT, a strong thunderstorm was located near Wellston,
moving northeast at 15 MPH.

HAZARDS INCLUDE...
Hail up to one-half inch diameter...
Wind gusts to 40 MPH...
Minor flooding in areas of poor drainage...

Locations impacted include...
Chandler, Wellston and Warwick.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3559 9708 3570 9713 3587 9689 3575 9682
      3565 9682
TIME...MOT...LOC 0446Z 240DEG 11KT 3565 9704

Mahale
Special weather statement, Jun 26, 11:53 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
1153 PM CDT Sat Jun 26 2021

TXZ084-087-270545-
Foard TX-Knox TX-
1153 PM CDT Sat Jun 26 2021

...SIGNIFICANT WEATHER ADVISORY FOR southwestern Foard and
northwestern Knox Counties Until 1245 AM CDT...

AT 1151 PM CDT, strong thunderstorms were along a line extending from
9 miles east of Chalk to 14 miles southwest of Truscott, moving
northeast at 35 MPH.

HAZARDS INCLUDE...
Wind gusts to 50 MPH...
Minor flooding in areas of poor drainage...

Locations impacted include...
Crowell, Truscott, Gilliland and Copper Breaks State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3401 10005 3413 9984 3409 9977 3410 9975
      3409 9973 3410 9972 3373 9963 3363 9999
      3383 10000 3384 10005
TIME...MOT...LOC 0451Z 236DEG 29KT 3392 10008 3366 10004

Mahale

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 26, 10:17 PM CDTSpecial Weather StatementOUNFoard28 min
Jun 26, 11:53 PM CDTSpecial Weather StatementOUNFoard52 min
Jun 27, 12:13 AM CDTAreal Flood AdvisoryOUNFoard, Knox3 hr
Jun 27, 12:49 AM CDTSevere Thunderstorm WarningOUNFoard, Hardeman, Wilbarger41 min
Jun 27, 1:22 AM CDTSpecial Weather StatementOUNArcher, Wichita38 min
Jun 27, 2:16 AM CDTAreal Flood AdvisoryOUNFoard, Hardeman4 hr
Jun 27, 2:27 PM CDTRiver Flood AdvisoryOUNClay, Wichita71 hr

Nearby

Severe Thunderstorm Warnings in Texas, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.